Global Identifiability of Differential Models

Hoon Hong, Alexey Ovchinnikov, Gleb Pogudin, Chee Yap

Research output: Contribution to journalArticlepeer-review


Many real-world processes and phenomena are modeled using systems of ordinary differential equations with parameters. Given such a system, we say that a parameter is globally identifiable if it can be uniquely recovered from input and output data. The main contribution of this paper is to provide theory, an algorithm, and software for deciding global identifiability. First, we rigorously derive an algebraic criterion for global identifiability (this is an analytic property), which yields a deterministic algorithm. Second, we improve the efficiency by randomizing the algorithm while guaranteeing the probability of correctness. With our new algorithm, we can tackle problems that could not be tackled before. A software based on the algorithm (called SIAN) is available at

Original languageEnglish (US)
Pages (from-to)1831-1879
Number of pages49
JournalCommunications on Pure and Applied Mathematics
Issue number9
StatePublished - Sep 1 2020

ASJC Scopus subject areas

  • General Mathematics
  • Applied Mathematics


Dive into the research topics of 'Global Identifiability of Differential Models'. Together they form a unique fingerprint.

Cite this